Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 82, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 25, 2015, 4:57 PM CDT for Nemaha County, Pawnee County, Richardson County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2015, 4:57 PM CDT (21:57 UTC)
- Expired
- May 25, 2015, 5:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Nemaha County, NE, Pawnee County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 128 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:54 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 25, 2:54 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 254 PM CDT MON MAY 25 2015 .SHORT TERM...(TONIGHT) ISSUED AT 251 PM CDT MON MAY 25 2015 19Z SURFACE ANALYSIS INDICATED THE SURFACE LOW WAS ALONG THE NE/SD BORDER REGION BETWEEN KONL AND KANW...WITH A STATIONARY FRONT EXTENDING EAST NORTHEAST...AND COLD FRONT EXTENDING SOUTH. SCATTERED CONVECTION HAD DEVELOPED NEAR THE LOW CENTER AND ALONG THE TWO FRONTAL BOUNDARIES. AS THE LOW MOVES ALONG THE SD BORDER THROUGH LATE AFTERNOON...EXPECT CONTINUED DEVELOPMENT TO BEGIN TO MOVE INTO OUR FORECAST AREA FROM THE WEST. INSTABILITY IS NOW APPROACHING 2000 J/KG OF CAPE...HOWEVER WIND SHEAR WILL BE MARGINAL AT 25 TO 35 KNOTS. THERE ALSO IS THE POTENTIAL FOR STORMS TO DEVELOP OUT AHEAD OF THE FRONT IN THE WARM SECTOR THIS EVENING AS ENERGY MOVES UP FROM CENTRAL KANSAS. SLIGHT RISK SEEMS ON TARGET AS A PLUME OF STEEPER MID LEVEL LAPSE RATES MOVES OVER THE REGION. FAVORED WET BULB ZERO HEIGHTS WOULD ALSO BE SUPPORTIVE OF HAIL. LOW LEVEL SHEAR IS EXTREMELY WEAK...BUT DOES INCREASE DURING THE EVENING ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...BUT OVERALL TORNADO THREAT SEEMS LOW. THUS...WILL MAINTAIN 50 TO 70 PERCENT POPS OVERNIGHT WITH SOME SEVERE RISK THROUGH THE EVENING HOURS. .SHORT TERM...(TUESDAY THROUGH WEDNESDAY) ISSUED AT 251 PM CDT MON MAY 25 2015 GOOD MODELS CONSENSUS THAT LARGE SCALE FLOW THIS WEEK WILL AMPLIFY OVER THE WRN CONUS WITH ONLY A FEW MINOR IMPULSES EJECTING OUT OF THE SWRN STATES AND INTO THE CNTRL PLAINS. ON TUESDAY...LINGERING PCPN ACTIVITY OVER THE ERN CWA WILL GRADUALLY DISSIPATE DURING THE AFTN HOURS. OTHERWISE...LOOKING AT HIGHS IN THE LOW TO MID 70S. FOR WEDNESDAY...UPPER LVL SHORTWAVE RIDGE MOVING INTO THE CNTRL PLAINS WILL FINALLY BRING PLEASANT CONDITIONS BACK THE REGION WITH PARTLY CLOUDY SKIES AND TEMPS PUSHING INTO THE UPPER 70S. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 251 PM CDT MON MAY 25 2015 SEE LITTLE REASON TO DEVIATE FROM THE GOING FCST AS THE MAIN FEATURES OF INTEREST IN THE EXTENDED PDS IS RELATIVELY SLOW UPPER LVL LONGWAVE TROF CROSSING THE CNTRL CONUS ALONG WITH ATTENDANT COLD FRONT DRIVING DEEP TO THE SOUTH. GIVEN CONFIDENCE IS LOW PINNING DOWN ANY MEANINGFUL POP DETAILS...OPT TO JUST MAINTAIN POPS THRU THE MAJORITY OF THIS WEEK. REGARDING TEMPS...HIGHS THURSDAY AND FRIDAY GENERALLY IN THE MID 70S. RATHER CHILLY CONDITIONS ON TAP THEN NEXT WEEKEND WITH WELL BELOW NORMAL HIGHS MAINLY IN THE 60S. && .AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1215 PM CDT MON MAY 25 2015 VFR CONDITIONS THROUGH MOST OF THE PERIOD. SOUTHWEST WINDS AROUND 12 KNOTS INITIALLY...COULD SEE OCCASIONAL GUSTS UP TO 18 KNOTS THROUGH 00Z. CONVECTIVE DEVELOPMENT SHOULD HOLD OFF UNTIL 23Z AT KOFK...AND NOT UNTIL 02-03Z AT KLNK/KOMA. WILL HAVE ABOUT A 4-5 HOUR WINDOW OF THUNDERSTORM OPPORTUNITY...THEN A SHOWER CHANCE AFTER THAT. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && TONIGHT...DEWALD SHORT TERM...DEE LONG TERM...DEE AVIATION...DEWALD
Hazardous weather outlook, May 25, 4:26 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 426 PM CDT MON MAY 25 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-261130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 426 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY ISOLATED THUNDERSTORMS HAD DEVELOPED LATE THIS AFTERNOON OVER EASTERN NEBRASKA AND SOUTHWEST IOWA. ADDITIONAL STORMS ARE POSSIBLE THROUGH THE EVENING AS A FRONT MOVES INTO THE AREA. WHILE WIND SHEAR WILL BE MARGINAL...INSTABILITY WILL BE STRONG. THUS...A FEW OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN HAZARDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE...BUT FLOODING IS NOT EXPECTED. THERE IS A VERY SMALL WINDOW OF OPPORTUNITY FOR ISOLATED TORNADOES IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING. A FEW THUNDERSTORMS COULD LINGER INTO TUESDAY MORNING BEFORE MOVING OUT OF THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY INTERMITTENT CHANCES OF THUNDERSTORMS BEGIN ON WEDNESDAY NIGHT AND CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS POSSIBLE IN PART OF THE AREA THIS EVENING...MAINLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. FOBERT
In the hours before
Special weather statement, May 25, 4:14 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
414 PM CDT MON MAY 25 2015
NEZ092-093-252145-
RICHARDSON NE-PAWNEE NE-
414 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR RICHARDSON AND SOUTHEASTERN
PAWNEE COUNTIES UNTIL 445 PM CDT...
AT 414 PM CDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS OVER
NORTHEAST KANSAS THAT WERE MOVING NORTHEAST AT 30 MPH.
THESE STORMS COULD AFFECT PARTS OF SOUTHEAST NEBRASKA BY 445 PM CDT.
HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... FALLS CITY...HUMBOLDT...VERDON...
STELLA...RULO...DU BOIS...DAWSON... SALEM...PRESTON...THE HIGHWAY 75
AND 8 JUNCTION AND CAMP CORNHUSKER.
THIS INCLUDES HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 14.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4026 9602 4019 9549 4016 9543 4013 9542
4012 9539 4008 9539 4006 9542 4004 9541
4003 9540 4003 9536 4000 9531 4000 9608
TIME...MOT...LOC 2112Z 203DEG 25KT 3974 9601
MILLERSpecial weather statement, May 25, 4:53 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 453 PM CDT MON MAY 25 2015 NEZ090>093-252215- NEMAHA NE-RICHARDSON NE-JOHNSON NE-PAWNEE NE- 453 PM CDT MON MAY 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RICHARDSON... SOUTHEASTERN JOHNSON...SOUTHWESTERN NEMAHA AND NORTHEASTERN PAWNEE COUNTIES UNTIL 515 PM CDT... AT 452 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER TABLE ROCK...OR 23 MILES NORTHWEST OF SABETHA...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. OTHER STORMS IN NORTHEAST KANSAS ARE TRACKING NORTHEAST AND MAY MOVE INTO SOUTHEAST NEBRASKA THIS EVENING. LOCATIONS IMPACTED INCLUDE... AUBURN...PAWNEE CITY...HUMBOLDT...TABLE ROCK...STELLA...7 MILES SOUTH OF AUBURN AND 8 MILES SOUTH OF JOHNSON. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 136 IN NEBRASKA NEAR MILE MARKER 226. HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 14 AND 26. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4004 9603 4011 9619 4042 9594 4030 9567 TIME...MOT...LOC 2152Z 219DEG 24KT 4018 9606 MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:14 PM CDT | Special Weather Statement | OAX | Richardson | 31 min |
| May 25, 4:53 PM CDT | Special Weather Statement | OAX | Nemaha | 22 min |
| May 25, 5:38 PM CDT | Special Weather Statement | OAX | Nemaha, Pawnee, Richardson | 37 min |
| May 25, 5:44 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 46 min |
| May 25, 6:07 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Pawnee, Richardson | 53 min |
| May 25, 6:18 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills | 42 min |
| May 25, 6:46 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Pottawattamie | 44 min |
| May 25, 6:51 PM CDT | Special Weather Statement | OAX | Shelby | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.